I use the word radical because these changes happen suddenly and are requiring what I feel is a pretty large adjustment in my dosing. When I say sudden, I mean literally today I did this and was fine and from tomorrow on I will need to do something different.
I’ve been on Symlin for about 6 months and am T1. I started at the higher T2 dosage of 60, then went to 120 mcg. It seemed to work very well for the first couple of months. Then I started experiencing lows after meals and lowered my dose back to 60. And lowered my basal rates. And lowered my boluses, Things seemed to get balanced again for another few weeks then it happened again. Stopped the symlin until I could get the lower dosage pens, still reduced basals and boluses.
Now I am at no more than 30mcg with dinner only and it is happening yet again. My insulin resistance seems to have gone through the floor but it is happening in sudden steps. Fine for a few weeks then run low for a few days until I get it all tuned again. Which means all the basal testing, carb ratios adjusts, insulin sensitivity changes.
I’ve lost nearly 30 pounds on this stuff, but has anyone else experienced that type of sudden, drastic changes in their insulin requirements? Could weight loss alone be causing it?